I had period pain last month, on the first day of my period, which was horrible. I threw up and had diarrhea for a whole day. This is not normal for me. I usually have no pain during my period. January 2012 and July 2011 were the only times that I ever had pain and uncomfortable feelings. Shall I take any medicine in case it happens again this month?
Vomiting and diarrhea can be symptoms of dysmenorrhea. Dysmenorrhea is pain during your period and is most commonly experienced as menstrual cramps. Some women experience other symptoms such as nausea, vomiting, diarrhea, sweating, or dizziness. Taking over-the-counter pain medications like ibuprofen, Advil, or Aleve can help relieve these symptoms. If these medications don’t work or you want a different option; hormonal birth control can also reduce the symptoms associated with dysmenorrhea.
Because this is a change from your usual period symptoms you may want to see a health care provider to rule out other conditions and discuss your treatment options. It is likely, however, that there is not any cause for concern, especially if you have started menstruating in the past few years. If you would like to make an appointment at Student Health Service, please call 319-335-8394.
Source: Mayo Clinic